Anyone struggle with increased anxiety right after starting new antidepressant? I started fluoxetine Sunday and yesterday and today my anxiety is through the roof. I read online it’s normal but wanted to hear others experiences with it.
Fluoxetine : Anyone struggle with increased... - Anxiety Support
Hello good morning,
Yes I’m on Fluoxetine again (For the second time) currently on week four. Yes you will feel a increase in Anxiety, unfortunately you will certainly feel this increase in the first few weeks (1&2).
I’m now on week four.
Unfortunately you will need to do some self help (your doctor should advise you on this).
Mediation, relaxing music, go for a walk (every day), go to the gym, get sweaty and reading the Chimp Paradox will help the road to recovery. Think positively, you will get there.
I cannot tolerate any SRI, SSRI due to the increased anxiety it causes. I was on Paxil for 2 months and struggling with the side effects. My condition became so bad I could not sign my name. In March of 2019 I was hospitalized for Serotonin Syndrome. I had been prescribed amitriptyline for neuropathy. I did not know it was a Tricyclic antidepressant. Once I was in the ER a psychiatrist on duty came and told me my kidneys were shutting down and I had about 24 hours left to live. They quickly gave me benzodiadapines which reversed the condition. My medical chart is red flagged "NO SRIs", even the pharmacy has a flag, "NO SRI", SSRI or TCAs. If you have ever had serotonin syndrome you will never forget it. The first few doses of Prozac had the symptoms starting all over again. The maker settled out of court over "brain zaps" it caused. These medications have the strongest black box warning of any Rx. Very dangerous for me. I found out that these drugs were never tried on 30% of a select population. Another SSRI I was tried on was nucynta. I got a massive headache. I called the doctor and he said Stop immediately. You could have a stroke. I think he tricked me into taking it because it was his Rx of Prozac that I reported problems with.
I tell the docs I cannot take them and they say you must try anyway. No more fancy dancing for me. My reaction is in my permanent record.